Limits...
Formation of multiple pulmonary nodules during treatment with leflunomide.

Yoshikawa GT, Dias GA, Fujihara S, Silva LF, Cruz Lde B, Fuzii HT, Koyama RV - J Bras Pneumol (2015 May-Jun)

Bottom Line: Pulmonary involvement is one of the extra-articular manifestations of rheumatoid arthritis and can be due to the disease itself or secondary to the medications used in order to treat it.We report the case of a 60-year-old woman who had been diagnosed with rheumatoid arthritis and developed multiple pulmonary nodules during treatment with leflunomide.

View Article: PubMed Central - PubMed

Affiliation: Federal University of Pará, Belém, Brazil.

ABSTRACT
Pulmonary involvement is one of the extra-articular manifestations of rheumatoid arthritis and can be due to the disease itself or secondary to the medications used in order to treat it. We report the case of a 60-year-old woman who had been diagnosed with rheumatoid arthritis and developed multiple pulmonary nodules during treatment with leflunomide.

Show MeSH

Related in: MedlinePlus

CT scan of the chest showing cavitary nodular opacities.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4541765&req=5

f01: CT scan of the chest showing cavitary nodular opacities.

Mentions: A chest X-ray performed 8 years previously to screen the patient for fractures after chest trauma had shown a pulmonary nodule in the right lung base. A chest X-ray performed before the patient was started on leflunomide had been normal. On that basis, the patient sought a pulmonologist, who requested further investigation. The results of the ancillary tests were as follows: blood workup, no changes; ESR, 65 mm/h; levels of transaminase and nitrogenous compounds, normal; antinuclear factor, negative; PCR, 6.2 mg/L; serology for viral hepatitis, negative; rheumatoid factor, positive (443 IU/mL); perinuclear and cytoplasmic antineutrophil cytoplasmic antibody (p-ANCA and c-ANCA), negative on several occasions; bronchoscopy results, normal; BAL microscopy, negative for bacteria; BAL cultures, negative; and BAL cytology, low cellularity and autolytic pattern. A CT scan of the chest showed multiple cavitary pulmonary nodules predominantly in the left lung base (Figure 1). A biopsy of a peripheral nodule revealed an acute suppurative inflammatory process with necrosis. At the time, it was decided that the patient should undergo clinical and radiological follow-up.


Formation of multiple pulmonary nodules during treatment with leflunomide.

Yoshikawa GT, Dias GA, Fujihara S, Silva LF, Cruz Lde B, Fuzii HT, Koyama RV - J Bras Pneumol (2015 May-Jun)

CT scan of the chest showing cavitary nodular opacities.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4541765&req=5

f01: CT scan of the chest showing cavitary nodular opacities.
Mentions: A chest X-ray performed 8 years previously to screen the patient for fractures after chest trauma had shown a pulmonary nodule in the right lung base. A chest X-ray performed before the patient was started on leflunomide had been normal. On that basis, the patient sought a pulmonologist, who requested further investigation. The results of the ancillary tests were as follows: blood workup, no changes; ESR, 65 mm/h; levels of transaminase and nitrogenous compounds, normal; antinuclear factor, negative; PCR, 6.2 mg/L; serology for viral hepatitis, negative; rheumatoid factor, positive (443 IU/mL); perinuclear and cytoplasmic antineutrophil cytoplasmic antibody (p-ANCA and c-ANCA), negative on several occasions; bronchoscopy results, normal; BAL microscopy, negative for bacteria; BAL cultures, negative; and BAL cytology, low cellularity and autolytic pattern. A CT scan of the chest showed multiple cavitary pulmonary nodules predominantly in the left lung base (Figure 1). A biopsy of a peripheral nodule revealed an acute suppurative inflammatory process with necrosis. At the time, it was decided that the patient should undergo clinical and radiological follow-up.

Bottom Line: Pulmonary involvement is one of the extra-articular manifestations of rheumatoid arthritis and can be due to the disease itself or secondary to the medications used in order to treat it.We report the case of a 60-year-old woman who had been diagnosed with rheumatoid arthritis and developed multiple pulmonary nodules during treatment with leflunomide.

View Article: PubMed Central - PubMed

Affiliation: Federal University of Pará, Belém, Brazil.

ABSTRACT
Pulmonary involvement is one of the extra-articular manifestations of rheumatoid arthritis and can be due to the disease itself or secondary to the medications used in order to treat it. We report the case of a 60-year-old woman who had been diagnosed with rheumatoid arthritis and developed multiple pulmonary nodules during treatment with leflunomide.

Show MeSH
Related in: MedlinePlus